PubMed · 1979 · 28 citations · 0 references
MedicinePharmacologyPharmacotherapyChemotherapyOncology PharmacotherapyPediatric OncologyAdverse Effects Of ChemotherapyChemotherapy In Hematologic MalignanciesCytotoxic ChemotherapyDrug ToxicityDrug-induced NeurotoxicityPediatric ChemotherapyChemotherapy-related ToxicityExtrapyramidal SignsExtrapyramidal SystemMotor ReflexesPediatric Hematologic Malignancy ChemotherapySide Effect ProfileTherapeutic Toxicity
A 9 month old boy with acute lymphoblastic leukaemia developed signs compatible with an extrapyramidal lesion (rough tremor of the skeletal muscles, more pronounced on the left side, with hypotonia and reduced cutaneous reflexes). This problem started 4 days after the second weekly course of chemotherapy with Vincristine (1.5 mg/m2) and Adriamycin (25 mg/m2) and lasted with varying intensity until death 4 weeks later. Toxicity of either drug (or both) to the central nervous system was invoked as a likely explanation and Vincristine was considered to be more likely condidate for that effect.